Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 146, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 24, 2007, 3:42 PM CDT for Lawrence County, Missouri. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 24, 2007, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 242042 SVRSGF MOC109-242145- /O.NEW.KSGF.SV.W.0146.070624T2042Z-070624T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 445 PM CDT. * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FREISTATT...OR 6 MILES NORTHEAST OF MONETT. THIS STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERONA BY 355 PM CDT. 6 MILES SOUTH OF MOUNT VERNON...6 MILES NORTHWEST OF AURORA AND 9 MILES WEST OF MARIONVILLE BY 445 PM CDT. THE TOWN OF HOBERG IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 40 AND 52. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3701 9401 3686 9387 3700 9356 3721 9377 $$ SCHAUMANN
2 follow-up statements
000 WWUS53 KSGF 242109 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 409 PM CDT SUN JUN 24 2007 MOC109-242145- /O.CON.KSGF.SV.W.0146.000000T0000Z-070624T2145Z/ LAWRENCE MO- 409 PM CDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR LAWRENCE COUNTY... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MOUNT VERNON...MOVING NORTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF LAWRENCE COUNTY...INCLUDING THE TOWN OF CHESAPEAKE. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 40 AND 52. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3701 9401 3692 9392 3704 9362 3721 9377 $$ SCHAUMANN
000 WWUS53 KSGF 242140 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 440 PM CDT SUN JUN 24 2007 MOC109-242150- /O.EXP.KSGF.SV.W.0146.000000T0000Z-070624T2145Z/ LAWRENCE MO- 440 PM CDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY EXPIRES AT 445 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3701 9401 3692 9392 3704 9362 3721 9377 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 24, 3:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SUN JUN 24 2007 .DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING AGAIN TODAY. A WEAK UPPER SHEAR AXIS EXTENDS FROM SOUTHERN IL WSW TO THE MO/AR BORDER. OTHERWISE...NOT LOOKING AT MUCH IN THE WAY OF DISCERNIBLE UPPER AIR FEATURES. A FEW EXTRA WRINKLES EXIST HOWEVER...WITH INSTABILITY A LITTLE GREATER VERSUS THE PAST COUPLE OF DAYS WITH MLCAPES ABOUT 2000 J/KG. DRYER AIR ALOFT/RAPID DROP OFF OF THETA E WITH HEIGHT HAS RESULTED IN AN INCREASE DOWNBURST POTENTIAL WITH STRONGER STORMS. SO FAR...STORMS HAVE BEEN MORE PREVALENT OVER SW MO/SE KS VERSUS CENTRAL MO...POSSIBLY DUE TO MUCH DRYER MIDLEVELS IN OUR NORTHERN CWFA. HOWEVER...THE MORE APPARENT SFC BOUNDARY ATTM...ALBEIT STILL FAIRLY DIFFUSE...IS OVER THE CENTRAL AND WEST CENTRAL MO WHERE A FEW ISOLATED UPDRAFTS HAVE BEEN ABLE TO FORM. SHEAR IS WEAK...SO AGAIN LOOKING AT PULSE TYPE CONVECTION WITH STORMS ORGANIZING ALONG OUTFLOW BOUNDARIES. SLOW STORM MOTION WILL RESULT IN LOCALLY HEAVY RAIN. FOR NOW...WILL KEEP CHANCE POPS IN THE FORECAST FOR THE EVENING HOURS. A PERSISTENCE FORECAST STILL LOOKS GOOD OVERALL...AT LEAST FOR THE NEXT COUPLE OF DAYS WITH MAINLY DIURNAL CONVECTION. A WEAK AND CHAOTIC UPPER FLOW PATTERN WILL REMAIN IN PLACE THROUGH THE MIDWEEK PERIOD. THE GFS DOES GRADUALLY BRING MORE ABUNDANT MID AND UPPER LEVEL MOISTURE BACK INTO THE AREA TUE-WED. BY THU-FRI...MEDIUM RANGE MODELS ARE STILL IN EXCELLENT AGREEMENT IN BUILDING AN UPPER LEVEL RIDGE OVER THE ROCKIES IN THE WAKE OF A VIGOROUS UPPER SYSTEM PROGGED TO MOVE THROUGH SOUTHERN CANADA. SURFACE HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST AND THE WESTERN GREAT LAKES IS EXPECTED TO PUSH A COLD FRONT INTO THE CENTRAL MO AS EARLY AS WED NIGHT BEFORE STALLING OUT NEAR OR OVER THE MO OZARKS/SE KS LATE IN THE WEEK. A NW FLOW SHORTWAVE (OR TWO) MAY ENHANCE THE LOW LEVEL FLOW AT TIMES WITH LIFT OVER THE BAROCLINIC ZONE OVER THE REGION. THE GFS SUFFERS FROM CONVECTIVE FEEDBACK BY THAT TIME...BUT IT MAY HAVE THE RIGHT GENERAL IDEA WITH ONE OR MORE CONVECTIVE COMPLEXES/CLUSTER POSSIBLY AFFECTING THE AREA LATE IN THE WEEK. PRECIPITABLE WATER VALUES PROGGED BY THE GFS ARE AROUND 2.00 INCHES FRI-SAT. WHILE THIS MAY BE OVERDONE...THE SITUATION BEARS WATCHING WITH THE POTENTIAL FOR HEAVY RAINFALL SOMEWHERE NEAR OR IN OUR CWFA. DSA && .AVIATION... FOR THE 18Z TAF CYCLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON OVER SOUTHWEST MISSOURI. WENT WITH VCTS AT BOTH TAF LOCATIONS GIVEN SOMEWHAT LIMITED COVERAGE OF STORMS. HOWEVER...MVFR CEILINGS AND VISIBILITIES CAN BE EXPECTED AROUND STORMS. THE STORMS WILL QUICKLY DIMINISH THIS EVENING WITH VFR CONDITIONS THEN PREVAILING THROUGH MONDAY MORNING. PREVAILING WINDS WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE LOCALIZED DAMAGING WIND GUSTS OF OVER 60 MPH...LOCALLY HEAVY RAIN AND FLOODING...AND SMALL HAIL. ALL THUNDERSTORMS CAN PRODUCE DANGEROUS LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON. WHILE THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...THE MOST FAVORED LOCATIONS WILL BE FROM SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI INTO THE MID MISSOURI AND SOUTH CENTRAL MISSOURI AREAS WHERE LOW LEVEL CONVERGENCE IS PRESENT NEAR SURFACE BOUNDARIES. DISCUSSION: A MODERATELY UNSTABLE ATMOSPHERE WILL INTERACT WITH A WEAK SURFACE BOUNDARY OVER CENTRAL MISSOURI AND ANY LEFT OVER OUTFLOW BOUNDARIES TO PRODUCE SCATTERED THUNDERSTORMS ONCE AGAIN TODAY. AS WITH THE PAST FEW DAYS...A FEW STORMS OR SMALL STORM CLUSTERS WILL PRODUCE LOCALIZED STRONG OR DAMAGING WIND GUSTS AND HEAVY RAINFALL. DRYER AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL ENHANCE DOWNBURST WIND POTENTIAL WITH STRONGER STORMS TODAY. THE ACTIVITY WILL LIKELY PEAK FROM THE MID AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY WEAKENING WITH THE LOSS OF DAYTIME HEATING. WITH WEAK WINDS ALOFT...INDIVIDUAL THUNDERSTORMS WILL BE SLOW MOVING. THIS WILL LEAD TO LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS THROUGH SATURDAY. STORM COVERAGE WILL BE ENHANCED THURSDAY THROUGH SATURDAY AS A COLD FRONT MOVES THROUGH THE REGION AND STALLS JUST SOUTH OF THE OUTLOOK AREA. DISTURBANCES MAY INTERACT WITH A VERY MOIST AIR MASS TO PRODUCE PERIODS OF HEAVY RAIN PRODUCING THUNDERSTORMS OVER PORTIONS OF THE OUTLOOK AREA NORTH OF THE FRONT LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. HOWEVER...EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR LOCAL CONDITIONS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 24, 11:21 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 ENE NIANGUA 37.41N 92.77W
06/23/2007 E50 MPH WEBSTER MO LAW ENFORCEMENT
&&
BARJENBRUCHSpecial weather statement, Jun 24, 2:10 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT SUN JUN 24 2007 MOZ095-242015- CHRISTIAN MO- 210 PM CDT SUN JUN 24 2007 ...SIGNIFICANT WEATHER ALERT FOR CHRISTIAN COUNTY UNTIL 315 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIONVILLE TO CLEVER TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF AURORA TO 10 MILES WEST OF HIGHLANDVILLE TO 6 MILES SOUTHWEST OF HIGHLANDVILLE...MOVING NORTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS WITH THESE THUNDERSTORMS WILL OCCUR WELL AHEAD OF ANY RAINFALL. SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 33 min |
| Jun 24, 1:30 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 60 min |
| Jun 24, 2:45 PM CDT | Flash Flood Warning | SGF | Barry, Stone | 6 hr |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 55 min |
| Jun 24, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 37 min |
| Jun 24, 5:12 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jun 24, 5:22 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 24, 5:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 58 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.